Alert archive / Colorado / River Flood Warnings in 2015

River Flood Warning 4, NWS Pueblo, CO

May 9, 2015El Paso County, Colorado

NWS Pueblo, CO issued this river flood warning at May 9, 2015, 6:16 AM MDT for El Paso County, Colorado. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
May 9, 2015, 6:16 AM MDT (12:16 UTC)
Expired
May 9, 2015, 6:41 PM MDT
In force
12 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
Minor

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 58 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fountain Creek at Colorado Springs (FNEC2).

Action stage
9.5 ft
Minor stage
11.5 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07105500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WGUS45 KPUB 091216
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
616 AM MDT SAT MAY 9 2015

...The National Weather Service in Pueblo has issued a Flood Warning 
for the following rivers in Colorado...

  Fountain Creek At Colorado Springs affecting El Paso County.

.Heavy rainfall has caused Fountain Creek at Colorado Springs to go
above the flood stage of 8 feet.  Minor flooding of lowlands near the 
creek should be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC041-100016-
/O.NEW.KPUB.FL.W.0004.150509T1216Z-150510T0041Z/
/FNEC2.1.ER.150509T1111Z.150509T1245Z.150509T1400Z.UU/
616 AM MDT SAT MAY 9 2015

The National Weather Service in Pueblo has issued a 

* Flood Warning for 
  The Fountain Creek At Colorado Springs.
* until later this morning.
* At  5:46 AM Saturday the stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will fall below flood stage by midmorning.
* Impact...At 8.0 feet...Minor flooding of lowlands along the creek 
  occurs.

&&

LAT...LON 3885 10480 3874 10469 3862 10464 3860 10472
      3870 10476 3879 10485       

$$
1 follow-up statement
238 
WGUS85 KPUB 091417
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
817 AM MDT SAT MAY 9 2015

...The Flood Warning is cancelled for the following rivers in 
Colorado...

  Fountain Creek At Colorado Springs affecting El Paso County.

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

  Arkansas River At La Junta affecting Otero County.

...The Flood Warning continues for the following rivers in 
Colorado...

  Fountain Creek Near Fountain affecting El Paso County.

.Recent heavy rainfall has caused the water level in the Arkansas
River to rise...and it is expected to continue rising through early
Monday morning.  Flooding is occurring along the Arkansas River at
Avondale...while the river at La Junta is expected to rise above
flood stage Sunday morning. Recent heavy rainfall has also caused the
water level in the Fountain Creek to rise above flood stage at
Fountain...and it is expected to remain above flood stage through
the day today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-100217-
/O.EXT.KPUB.FL.W.0003.000000T0000Z-150512T0430Z/
/ADLC2.1.ER.150509T0745Z.150510T0000Z.150511T1630Z.UU/
817 AM MDT SAT MAY 9 2015

The Flood Warning continues for
  The Arkansas River Near Avondale.
* until Monday evening...Or until the warning is cancelled.
* At  7:15 AM Saturday the stage was 7.5 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.8 feet by early
  this evening. The river will fall below flood stage late Monday 
  morning.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC089-100217-
/O.EXT.KPUB.FL.W.0002.000000T0000Z-150512T2000Z/
/LXHC2.1.ER.150509T1255Z.150511T0600Z.150512T0800Z.UU/
817 AM MDT SAT MAY 9 2015

The Flood Warning continues for
  The Arkansas River At La Junta.
* until Tuesday afternoon...Or until the warning is cancelled.
* At  7:15 AM Saturday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by midmorning tomorrow and 
  continue to rise to near 12.4 feet by after midnight Monday 
  morning.the river will fall below flood stage by after midnight 
  Tuesday morning.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
  Junta.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$

COC041-091447-
/O.CAN.KPUB.FL.W.0004.000000T0000Z-150510T0041Z/
/FNEC2.1.ER.150509T1111Z.150509T1131Z.150509T1154Z.UU/
817 AM MDT SAT MAY 9 2015

The Flood Warning is cancelled for
  The Fountain Creek At Colorado Springs.
* At  7:46 AM Saturday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at  5:54 AM Saturday.
* Forecast...The river will continue to fall to 5.1 feet by 
  midmorning tomorrow.
* Impact...At 7.0 feet...The river is bankfull.

&&

LAT...LON 3885 10480 3874 10469 3862 10464 3860 10472
      3870 10476 3879 10485       

$$

COC041-100216-
/O.CON.KPUB.FL.W.0005.000000T0000Z-150510T0600Z/
/FHAC2.1.ER.150509T1249Z.150509T1500Z.150509T1800Z.UU/
817 AM MDT SAT MAY 9 2015

The Flood Warning continues for
  The Fountain Creek Near Fountain.
* until late tonight...Or until the warning is cancelled.
* At  7:00 AM Saturday the stage was 8.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.5 feet by late 
  this morning. The river will fall below flood stage early this 
  afternoon.
* Impact...At 8.0 feet...Minor agricultural flooding occurs.

&&

LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
      3853 10467 3859 10473       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at May 8, 11:15 PM MDT, 7 hours 1 minute earlier.

Area forecast discussion, May 8, 11:15 PM MDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1115 PM MDT FRI MAY 8 2015

.UPDATE...
ISSUED AT 906 PM MDT FRI MAY 8 2015

UPDATED TO EXPIRE THE TOR WATCH AND ADJUST POPS ETC
BASED ON CURRENT OBS AND LATEST HI RES GUIDANCE. ROSE

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 210 PM MDT FRI MAY 8 2015

CURRENTLY...SIGNIFICANT INSTABILITY HAS DEVELOPED ACROSS THE
SOUTHERN I-25 CORRIDOR WHERE STRATUS CLEARED EARLY...WITH LAPS
CAPES RUNNING OVER 2000 J/KG. 0-6KM SHEAR SUFFICIENT FOR ROTATING
CONVECTION...WITH 2 PERSISTENT SUPERCELLS SOUTH OF PUEBLO AS OF
2130Z. STRONGEST CONVECTION NEXT 1-3 HOURS WILL LIKELY BE ACROSS
PUEBLO/LAS ANIMAS/CROWLEY/OTERO COUNTIES WHERE INSTABILITY IS
GREATEST...WITH HRRR KEEPING STRONG CONVECTION GOING OVER
SOUTHEAST PUEBLO COUNTY WELL INTO THE EVENING. FARTHER NORTH
AROUND COLORADO SPRINGS...CLOUDS AND EARLY MORNING CONVECTION HAVE
HELD DOWN INSTABILITY SOMEWHAT....THOUGH STORMS HAVE BEEN ABLE TO
PRODUCE VOLUMINOUS SMALL HAIL ONCE AGAIN. MOUNTAINS WILL SEE ONLY
ISOLATED STORMS...AND FAR EASTERN PLAINS NEAR THE KS BORDER LOOK
TOO STABLE FOR MUCH DEEP CONVECTION...AT LEAST INTO THE EARLY EVENING.

TONIGHT...CONVECTION ALONG I-25 CORRIDOR WILL CONTINUE PAST
SUNSET...WITH WEAKENING STORMS SHIFTING TOWARD THE KS BORDER
BY MIDNIGHT. SEVERE THREAT WILL CONTINUE SOUTHERN I-25
CORRIDOR...WITH TORNADO WATCH UNTIL 03Z LOOKING REASONABLE. MAY
SEE SOME SORT OF MCS LIFT OUT OF THE TX PANH SAT MORNING....AND
WILL INCREASE POPS OVER THE PLAINS TO ACCOUNT FOR THIS
POSSIBILITY. LIFT INCREASES OVER CONTINENTAL DIVIDE AS UPPER LOW
APPROACHES...WITH AT LEAST SOME LIGHT SNOW OVER THE HIGHER PEAKS
BY MORNING.

SATURDAY...STILL NOT A CLEAR CUT SOLUTION REGARDING POSITION OF
SURFACE LOW AND HOW FAR WEST LOW LEVEL MOISTURE/INSTABILITY WILL
REMAIN IN THE AFTERNOON. GFS/ECMWF LIFT SURFACE LOW AND WARM FRONT
NORTH OF THE PALMER DIVIDE BY AFTERNOON WITH DRYLINE PUNCHING INTO
KS BY SAT EVENING. LAST COUPLE RUNS OF THE NAM KEEP THE SURFACE
LOW SOUTH OF KLHX UNTIL EARLY EVENING...WHICH KEEPS SURFACE AXIS
OF DEEP INSTABILITY/MOISTURE FARTHER WEST AND ALLOWS AT LEAST
SOME MODERATELY UNSTABLE AIR TO WRAP BACK INTO PUEBLO/EL PASO
COUNTIES LATE. WILL LEAN TOWARD THE HIGHER TERRAIN RESOLUTION NAM
AT THIS POINT AS CLIMATOLOGY SUPPORTS ITS SURFACE LOW POSITION
NEAR KLHX...AND POSSIBLE EARLY MORNING CONVECTION ALONG THE KS
BORDER MAY PUSH MOIST AIR WESTWARD FOR A TIME SAT MORNING. IF
MOISTURE HOLDS IN PLACE...MASSIVE SHEAR (0-6KM SHEAR 60-70 KTS)
WILL LEAD TO SEVERE STORMS OVER THE FAR EASTERN PLAINS WITH EVEN
SOME STRONGER STORMS POSSIBLE BACK TOWARD PUEBLO AND COLORADO
SPRINGS AS STRONG LIFT WRAPS BACK AROUND THE UPPER LOW.
OVERALL...WILL KEEP POPS IN PLACE ALL DAY OVER THE FAR EASTERN
PLAINS...WITH CONVECTION POSSIBLE EARLY IN THE MORNING AND A
SECOND ROUND OF STORMS IN THE AFTERNOON. EASTERN MOUNTAINS/I-25
CORRIDOR WILL SEE A DRY PERIOD THROUGH THE MORNING AS WLY
DOWNSLOPE INCREASES...THEN AN INCREASING CHANCE OF PRECIP BY
AFTERNOON AS LOW LIFTS OUT AND STRONGER LIFT DEVELOPS UNDER THE
TROWAL. REMAINING MOUNTAINS AND VALLEYS WILL SEE SCT TSRA...WITH
HEAVY SNOW OVER THE HIGHER PEAKS. KEPT WINTER STORM WATCH IN PLACE
FOR CENTRAL MOUNTAINS SAT...AND HOISTED A NEW WATCH FOR THE SUMMIT
OF PIKES PEAK WHERE 1 TO 2 FEET OF NEW SNOW LOOKS POSSIBLE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 210 PM MDT FRI MAY 8 2015

...ACTIVE WEATHER PATTERN IN PLACE OVER THE WEEKEND...

SATURDAY NIGHT THROUGH SUNDAY...MODELS INDICATE THAT THE UPPER LOW
WILL BE LOCATED OVER SOUTH-CENTRAL CO SAT EVENING...AND WILL QUICKLY
EJECT TO THE NE TO NEBRASKA SUN MORNING...THEN SOUTH DAKOTA SUN
NIGHT. ACTIVITY SHOULD BE SLIGHTLY SUBDUED ACROSS THE SE PLAINS SAT
NIGHT AS THE LOW MOVES NE...BUT WRAPAROUND WILL START AFFECTING THE
PALMER DVD AND RAMPART RANGE. CATEGORICAL SHOWERS ARE FORECAST OVER
MONUMENT HILL SAT EVE...WITH DROPPING TEMPS SWITCHING THE PCPN OVER
TO SNOW OVERNIGHT. UP TO 2 INCHES OF NEW SNOW WILL BE POSSIBLE FOR
MONUMENT HILL BY SUN MORNING...BUT HIGHER AMOUNTS WILL BE POSSIBLE
FOR TELLER COUNTY AND ESPECIALLY PIKES PEAK SO THE PEAK HAS BEEN
INCLUDED IN THE WINTER STORM WATCH. AS THE SYSTEM CONTINUES PULLING
AWAY LATE SUN...SHOWER AND STORM ACTIVITY IS EXPECTED TO DIMINISH.
LOOK FOR MAX TEMPS IN THE 50S TO AROUND 60F FOR MOST AREAS ON
SUN...WITH OVERNIGHT MIN TEMPS IN THE LOWER TO MID 30S.

MONDAY THROUGH WEDNESDAY...TEMPORARY RIDGING OVER THE STATE MON WILL
GIVE WAY TO A SW FLOW ALOFT ON TUE. RESIDUAL MOISTURE IS EXPECTED TO
SPARK MORE SHOWER AND STORM ACTIVITY MON AFTN AND EVE...THEN AS THE
SW FLOW SETTLES IN FOR TUE A PLUME OF GULF MOISTURE WILL BE DRAWN UP
ACROSS NM AND INTO COLORADO. THE BEST WINDOW FOR STORM ACTIVITY WILL
OCCUR TUE AND WED...WITH THE EMPHASIS ON TUE. STORMS WILL INITIATE
OVER THE HIGHER TERRAIN BOTH DAYS BY LATE MORNING...THEN TRACK E-NE
OVER THE ADJACENT PLAINS THROUGH THE AFTN AND EVE. LOOK FOR MAX
TEMPS TO WARM MON THROUGH WED WITH 60S ON MON TO MID TO UPPER 70S BY
WED.

THURSDAY AND FRIDAY...SW FLOW ALOFT REMAINS IN PLACE THROUGH THE
REST OF THE WORK WEEK...WITH MAX TEMPS IN THE 70S CONTINUING. THE
PLUME OF GULF MOISTURE IS FORECAST TO SLIDE TO THE EAST OUT OF THE
REGION...SO STORM ACTIVITY WILL BECOME MORE ISOLATED AND DIURNAL IN
NATURE AND TIED MORE TO THE HIGHER TERRAIN. MOORE

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1104 PM MDT FRI MAY 8 2015

A MAJOR SPRING STORM WILL APPROACH THE FOUR CORNERS REGION TONIGHT
AND THEN MOVE THROUGH SE CO ON SATURDAY. THIS LOW PRESSURE SYSTEM
WILL BRING SIGNIFICANT WEATHER TO THE AREA...ESPECIALLY OVER THE
MOUNTAINS AND EASTERN PLAINS. THE SAN LUIS VALLEY WILL BE SOMEWHAT
SHELTERED BUT COULD STILL SEE OCCASIONAL RA-SN OR TS. STRONG
UPSLOPE FLOW OVER THE PLAINS WILL LEAD TO CONTINUED LIFR-MVFR FOR
THE KCOS AND KPUB TERMINALS AND SURROUNDING AREAS. LIFR-IFR WILL
BE MOST LIKELY IN THE 09Z-15Z TIME PERIOD BUT COULD OCCUR IN
PERIODS THROUGH THE TAF CYCLE. ROUNDS OF PRECIP INCLUDING TSRA
WILL BE LIKELY THROUGH THE DAY ON SATURDAY. TS COULD PRODUCE
SIGNIFICANT HAIL AND/OR GRAUPEL IN ADDITION TO STRONG WINDS AND
HEAVY RAIN. SIGNIFICANT SVR WEATHER WILL BE POSSIBLE OVER THE FAR
ERN PLAINS...NR THE KS BORDER...INCLUDING TORNADOES. AS THIS
SYSTEM MOVES TO OUR NE LATE SATURDAY...A STRONG COLD FRONT WILL
DROP SNOW LEVELS BELOW 6000 FEET BY SUN MORNING. ACCUMULATING SNOW
WILL BE POSSIBLE AT KCOS AFTER 06Z SUN THROUGH AROUND 18Z
SUN...THOUGH AT THIS TIME IT DOES NOT LOOK SIGNIFICANT AND THE
GREATER THREAT WILL CONTINUE TO BE SIGNIFICANT HAIL AND TB. THE
NEXT 36 HOURS OR SO WILL BE VERY HAZARDOUS OVER THE AREA FOR
GENERAL AVIATION. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
NIGHT FOR COZ058-060-061-082.

&&

UPDATE...ROSE
SHORT TERM...MOORE
LONG TERM...PETERSEN
AVIATION...ROSE
Hazardous weather outlook, May 8, 12:09 PM MDT, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1209 PM MDT FRI MAY 8 2015

COZ058>089-093>099-091815-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1209 PM MDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PLAINS
EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING...WITH THE BEST
CHANCE FOR SEVERE STORMS OVER EASTERN LAS ANIMAS AND BACACOUNTIES.
THE STORMS OVER THE FAR SOUTHEAST PLAINS WILL BE CAPABLE OF
PRODUCING A COUPLE OF TORNADOES...ALONG WITH HAIL UP TO GOLFBALL
IN SIZE AND WIND GUSTS TO 70 MPH.

STORMS FARTHER NORTH ON THE PLAINS WILL LIKELY BE SLIGHTLY
WEAKER...ALTHOUGH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF
60 MPH WILL STILL BE POSSIBLE...AND A TORNADO CANNOT BE RULED
OUT.

OVER THE MOUNTAINS AND REMAINDER OF THE AREA...SCATTERED SHOWERS
AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...WITH
LIGHTNING...HAIL UP TO A HALF INCH IN DIAMETER AND BRIEF HEAVY
RAIN THE MAIN THREATS. AT HIGH ELEVATIONS...ABOVE 11000 FEET...SNOW
WILL OCCUR WITH SEVERAL INCHES OF ACCUMULATION WILL BE POSSIBLE.

ANY HEAVY RAIN THAT FALLS OVER THE BURN SCARS OVER THE REGION WILL
BE CAPABLE OF PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA ON
SATURDAY...WITH THE MAIN THREATS BEING LIGHTNING AND GUSTY WINDS.
SOME OF THE STRONGER STORMS WILL HAVE TH POTENTIAL TO PRODUCE
SMALL HAIL AND LOCALLY HEAVY RAIN. THERE WILL ALSO BE THE
POSSIBILITY OF A FEW SEVERE STORMS OVER THE SOUTHEAST PLAINS ON
SATURDAY...WITH THE BEST CHANCES PROBABLY EXTENDING FROM EL PASO
COUNTY TO KIOWA AND PROWERS COUNTIES. SEVERE STORM THREATS WILL
INCLUDE HAIL OF 1 TO 2 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS
OF 60 MPH...AND A TORNADO THREAT MAY ALSO DEVELOP.

SATURDAY AFTERNOON...SNOW ACCUMULATIONS ARE EXPECTED OVER THE
CENTRAL COLORADO MOUNTAINS AND OVER PIKES PEAK. WITH PRECIPITATION
CONTINUING SATURDAY NIGHT...AND TEMPERATURES ALOFT COOLING...SNOW
ACCUMULATIONS WILL CONTINUE OVER THESE AREAS AND SNOW LEVELS WILL
LOWER. SEVERAL INCHES OF ACCUMULATION CAN BE EXPECTED OVER PIKES
PEAK AND THE CENTRAL MOUNTAINS. TELLER COUNTY WILL ALSO SEE SOME
SNOW ACCUMULATION...WITH A COUPLE TO SEVERAL INCHES POSSIBLE.
NORTHERN EL PASO COUNTY COULD SEE 2 TO 4 INCHES OF ACCUMULATION
SATURDAY NIGHT.

SUNDAY NIGHT...A WEATHER DISTURBANCE MOVING OVER THE AREA COULD
BRING MORE SNOW TO THE MOUNTAIN AREAS AND SNOW LEVELS OVERNIGHT
COULD LOWER TO AROUND 5500 FEET...BUT THE DISTURBANCE IS FAIRLY
QUICK MOVING AND LITTLE ACCUMULATION IS EXPECTED AT LOWER
ELEVATIONS.

UNSETTLED CONDITIONS EACH DAY WILL MEAN THE CHANCE FOR
THUNDERSTORMS EACH DAY MONDAY THROUGH THURSDAY...MAINLY IN THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE AFTER 2 PM ACROSS THE EASTERN PLAINS.

10/88

In the hours before

Special weather statement, May 9, 3:23 AM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
323 AM MDT SAT MAY 9 2015

COZ079-086-087-091000-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
323 AM MDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND
SOUTHWESTERN PUEBLO COUNTIES UNTIL 400 AM MDT...

AT 322 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF GREENHORN MOUNTAIN...OR 25 MILES
SOUTH OF PUEBLO...MOVING NORTH AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...SALT CREEK...PUEBLO RESERVOIR...PUEBLO WEST AND COLORADO
CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3780 10466 3781 10490 3830 10489 3827 10455
TIME...MOT...LOC 0922Z 188DEG 43KT 3792 10476

MW
Special weather statement, May 9, 3:30 AM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
330 AM MDT SAT MAY 9 2015

COZ081-084-085-091000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
330 AM MDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
400 AM MDT...

AT 329 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLORADO SPRINGS...MOVING NORTH AT 40 MPH.

HEAVY RAINFALL...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...MANITOU SPRINGS...
PETERSON AFB...BLACK FOREST...GLENEAGLE AND CIMARRON HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3880 10470 3880 10492 3913 10488 3913 10463
TIME...MOT...LOC 0929Z 187DEG 47KT 3891 10481

MW
Special weather statement, May 9, 4:11 AM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
411 AM MDT SAT MAY 9 2015

COZ085-086-091045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
411 AM MDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND SOUTH
CENTRAL EL PASO COUNTIES UNTIL 445 AM MDT...

AT 410 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PUEBLO WEST...OR NEAR PUEBLO...MOVING NORTH
AT 40 MPH.

HEAVY RAINFALL...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...FOUNTAIN...PUEBLO WEST...PINON...PUEBLO RESERVOIR...SALT
CREEK...MIDWAY...SECURITY-WIDEFIELD AND FORT CARSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3824 10456 3823 10478 3872 10483 3873 10451
TIME...MOT...LOC 1010Z 180DEG 38KT 3833 10467

MW
Local storm report, May 9, 4:40 AM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
440 AM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 AM     HAIL             2 S AIR FORCE ACADEMY   38.95N 104.87W
05/09/2015  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            1 DEEP. RAIN RATE 1.10 INCHES PER HOUR.

&&

PP
Local storm report, May 9, 5:32 AM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
532 AM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 AM     FLASH FLOOD      COLORADO SPRINGS        38.83N 104.82W
05/09/2015                   EL PASO            CO   LAW ENFORCEMENT

            CSPD REPORTS 6 - 8 INCHES OF STANDING WATER ON THE
            INTERSTATE AT I-25 AND WOODMAN.

&&

PP
Local storm report, May 9, 6:03 AM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
603 AM MDT SAT MAY 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     RAIN             2 WNW COLORADO SPRINGS  38.85N 104.85W
05/09/2015                   EL PASO            CO   TRAINED SPOTTER

&&

PP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 6:03 PM MDTSevere Thunderstorm WarningPUBPueblo42 min
May 8, 6:09 PM MDTTornado WarningPUBOtero36 min
May 8, 6:36 PM MDTSpecial Weather StatementPUBOtero54 min
May 8, 6:37 PM MDTSevere Thunderstorm WarningPUBBent, Otero23 min
May 8, 6:45 PM MDTAreal Flood AdvisoryPUBBent, Otero2 hr
May 8, 6:46 PM MDTSpecial Weather StatementPUBFremont44 min
May 8, 6:47 PM MDTSpecial Weather StatementPUBPueblo28 min
May 8, 6:51 PM MDTSpecial Weather StatementPUBTeller54 min
May 8, 7:01 PM MDTSevere Thunderstorm WarningPUBBent, Otero29 min
May 8, 7:02 PM MDTSevere Thunderstorm WarningPUBOtero58 min
May 8, 7:21 PM MDTFlash Flood WarningPUBOtero4 hr
May 8, 7:47 PM MDTSpecial Weather StatementPUBTeller28 min
May 8, 7:51 PM MDTSevere Thunderstorm WarningPUBBent, Otero54 min
May 8, 8:30 PM MDTSpecial Weather StatementPUBTeller30 min
May 8, 8:45 PM MDTAreal Flood AdvisoryPUBFremont3 hr
May 8, 9:47 PM MDTSpecial Weather StatementPUBHuerfano58 min
May 8, 9:55 PM MDTSpecial Weather StatementPUBTeller35 min
May 8, 10:16 PM MDTAreal Flood WarningPUBOtero6 hr
May 8, 10:32 PM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo118 min
May 8, 11:44 PM MDTSpecial Weather StatementPUBTeller76 min
May 9, 12:51 AM MDTAreal Flood AdvisoryPUBEl Paso, Teller114 min
May 9, 3:23 AM MDTSpecial Weather StatementPUBPueblo37 min
May 9, 3:30 AM MDTSpecial Weather StatementPUBEl Paso30 min
May 9, 3:57 AM MDTAreal Flood AdvisoryPUBEl Paso3 hr
May 9, 4:11 AM MDTSpecial Weather StatementPUBPueblo34 min
May 9, 4:43 AM MDTFlash Flood WarningPUBEl Paso3 hr
May 9, 4:46 AM MDTRiver Flood WarningPUBPueblo45 hr
May 9, 4:59 AM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
May 9, 5:22 AM MDTWinter Storm WarningPUBChaffee, El Paso, Fremont, Lake, Saguache, Teller25 hr
May 9, 5:22 AM MDTWinter Weather AdvisoryPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more25 hr
May 9, 5:28 AM MDTFlash Flood WatchPUBEl Paso15 hr
May 9, 5:51 AM MDTFlash Flood WarningPUBEl Paso3 hr
May 9, 6:08 AM MDTAreal Flood AdvisoryPUBEl Paso, Pueblo3 hr
May 9, 6:21 AM MDTSpecial Weather StatementPUBEl Paso24 min
May 9, 6:37 AM MDTSpecial Weather StatementPUBKiowa23 min
May 9, 8:11 AM MDTRiver Flood WarningPUBEl Paso17 hr
May 9, 9:16 AM MDTSpecial Weather StatementPUBTeller29 min
May 9, 11:44 AM MDTSpecial Weather StatementPUBCrowley31 min
May 9, 12:14 PM MDTSpecial Weather StatementPUBCrowley31 min
May 9, 12:20 PM MDTSevere Thunderstorm WarningPUBCrowley25 min
May 9, 12:30 PM MDTTornado Warning Tornado observedPUBCrowley14 min
May 9, 12:44 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
May 9, 12:52 PM MDTSevere Thunderstorm WarningPUBFremont, Teller38 min
May 9, 1:08 PM MDTSevere Thunderstorm WarningPUBCrowley26 min
May 9, 1:16 PM MDTFlash Flood WarningPUBEl Paso119 min
May 9, 1:30 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo30 min
May 9, 1:32 PM MDTSevere Thunderstorm WarningPUBPueblo28 min
May 9, 1:53 PM MDTSevere Thunderstorm WarningPUBPueblo37 min
May 9, 1:55 PM MDTSevere Thunderstorm WarningPUBPueblo50 min
May 9, 1:57 PM MDTFlash Flood WarningPUBPueblo3 hr
May 9, 2:10 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo35 min
May 9, 2:22 PM MDTSevere Thunderstorm WarningPUBPueblo53 min
May 9, 2:26 PM MDTTornado WarningPUBPueblo34 min
May 9, 2:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
May 9, 2:36 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
May 9, 2:52 PM MDTTornado WarningPUBEl Paso, Pueblo23 min
May 9, 2:56 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo49 min
May 9, 3:07 PM MDTTornado WarningPUBEl Paso, Pueblo38 min
May 9, 3:20 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa25 min
May 9, 3:23 PM MDTRiver Flood WarningPUBPueblo34 hr
May 9, 3:29 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo46 min
May 9, 3:32 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero43 min
May 9, 3:37 PM MDTTornado WarningPUBEl Paso38 min
May 9, 4:04 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa, Otero41 min
May 9, 4:16 PM MDTSpecial Weather StatementPUBEl Paso29 min
May 9, 4:19 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
May 9, 4:19 PM MDTSevere Thunderstorm WarningPUBKiowa41 min
May 9, 4:20 PM MDTAreal Flood WarningPUBEl Paso3 hr
May 9, 4:24 PM MDTTornado WarningPUBKiowa36 min
May 9, 5:59 PM MDTRiver Flood WarningPUBEl Paso14 hr

Nearby

River Flood Warnings in Colorado, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.